Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 17, NWS Fort Worth, TX

May 5, 2000Milam County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 5, 2000, 6:41 PM CDT for Milam County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 5, 2000, 6:41 PM CDT (23:41 UTC)
Expired
May 5, 2000, 8:45 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Milam County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
508 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 052346
FFWFWD
TXC331-060145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 845 PM CDT

* AT 640 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN CONTINUING OVER THE SOUTHERN HALF OF MILAM COUNTY. THE AREA OF
  HEAVY RAINFALL WAS DRIFTING SLOWLY SOUTH AT 5 MILES AN HOUR. DOPPLER
  RADAR ESTIMATES THAT RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN
  BETWEEN ROCKDALE AND CAMERON SINCE 5 PM.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3075 9710 3056 9706 3074 9665 3092 9687

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:20 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 5, 3:20 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT FRI MAY 5 2000

DIURNAL HEATING HAS AIDED THE DEVELOPMENT OF A GOOD BAROCLINIC ZONE
OVER SOUTHERN AND WESTERN PORTIONS OF NORTH CENTRAL TEXAS. OUTFLOW
FROM PREVIOUS CONVECTION WILL SERVE AS THE FOCUS FOR A FEW STRONG
THUNDERSTORMS THROUGH THE EVENING HOURS. A SPOKE OF ENERGY EJECTING
FROM THE UPPER LOW OVER WESTERN ARKANSAS HAS ALSO KINDLED STRONG
STORMS OVER SOUTHEASTERN OKLAHOMA. THESE STORMS WILL LIKELY AFFECT
THE RED RIVER VALLEY AND NORTHEAST TEXAS LATER TONIGHT.

THE UPPER LOW IS PROJECTED TO WEAKEN AND LIFT TOWARD THE GREAT LAKES
BY LATE IN THE PERIOD. BELIEVE THERE WILL STILL BE ENOUGH ENERGY
COMBINED WITH A STRONG LOW LEVEL WARM ADVECTION PATTERN TO CONTINUE A
CHANCE OF CONVECTION THROUGH SATURDAY. A CAPPING INVERSION WILL
INCREASE ON SUNDAY...BUT CANT RULE OUT AT LEAST ELEVATED CONVECTION
WITH DIFFERENTIAL HEATING COMPENSATING FOR THE LACK OF UPPER
VERTICAL MOTIONS. BEST CHANCE FOR POPS WILL CONTINUE OVER THE
NORTHEAST CORRIDOR. WILL CONFINE THE MENTION OF SEVERE THUNDERSTORMS
TONIGHT FOR MAINLY SOUTHERN AND NORTHEASTERN PORTIONS INCLUDING
THE EASTERN RED RIVER VALLEY. A FEW MARGINAL STORMS WILL TEASE
POINTS ALONG AND WEST OF A SHERMAN TO DFW LINE.

THE EXTENDED PERIOD CONTINUES TO LOOK A BIT UNSETTLED. AN APPROACHING
UPPER TROF WILL NUDGE A COLD FRONT INTO THE NORTHWEST EARLY IN
THE PERIOD. THESE TWO FEATURES WILL SWING ACROSS NORTH TEXAS
MAINLY ON TUESDAY.

DFW 69/86/69/89 3422                  ACT 70/89/70/91 4322

.FTW...NONE.                                 ...48...

In the hours before

Special weather statement, May 5, 3:40 PM CDT, 3 hours 1 minute before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT FRI MAY 5 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND EAST OF A
BONHAM...TO GREENVILLE...TO SULPHUR SPRING LINE...AND SOUTH OF A
GOLDTHWAITE TO PALESTINE LINE THROUGH TONIGHT. THE MAIN THREAT WILL
BE ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS.

A SLOW MOVING UPPER LEVEL LOW...NEAR TULSA LATE THIS AFTERNOON...
WILL CONTINUE TO SPIN UPPER LEVEL DISTURBANCES ACROSS NORTH CENTRAL
TEXAS TONIGHT.  THESE DISTURBANCES WILL MOVE ACROSS MOIST UNSTABLE
AIR AND LEFT OVER BOUNDARIES...RESULTING IN ADDITIONAL SCATTERED TO
NUMEROUS THUNDERSTORMS MOVING OUT OF SOUTHERN OKLAHOMA...AND
TRACKING ACROSS THE RISK AREA COVERING BONHAM...PARIS AND SULPHUR
SPRINGS.  FOR AREAS DOWN SOUTH...SCATTERED STRONG TO SEVERE
THUNDERSTORMS SHOULD BE ON GOING OR DEVELOPING ON OLD OUTFLOW
BOUNDARIES.

EMERGENCY MANAGEMENT AND STORM SPOTTERS ACROSS THE SLIGHT RISK
AREAS OF NORTH CENTRAL TEXAS SHOULD BE READY FOR LIMITED SPOTTER
ACTIVATION THIS EVENING AND OVERNIGHT.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

75

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:58 AM CDTSevere Thunderstorm WarningFWDYoung47 min
May 5, 8:17 AM CDTSevere Thunderstorm WarningFWDStephens43 min
May 5, 8:41 AM CDTSevere Thunderstorm WarningFWDParker49 min
May 5, 10:40 AM CDTSevere Thunderstorm WarningFWDErath50 min
May 5, 11:57 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins48 min
May 5, 12:17 PM CDTSevere Thunderstorm WarningFWDWise43 min
May 5, 3:54 PM CDTSevere Thunderstorm WarningFWDFalls51 min
May 5, 4:15 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson45 min
May 5, 4:54 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson51 min
May 5, 6:06 PM CDTSevere Thunderstorm WarningFWDMilam39 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.